MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0204-B
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil revealed offset coil winds.If the device is advanced against resistance, damage such as this may occur.During functional testing, the ruby coil was re-sheathed using a demonstration introducer sheath without an issue.The ruby coil was then advanced out of the introducer sheath and a demonstration microcatheter without an issue.The root cause of resistance during the procedure could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.(b)(4).The investigation findings do not lead to a clear conclusion about the root cause of the resistance during the procedure.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a left epigastric bleed using ruby coils and a non-penumbra microcatheter.During the procedure, the physician successfully placed a ruby coil into the target location using the microcatheter.Next, the physician experienced resistance while delivering the next ruby coil.Therefore, the ruby coil was removed.The procedure was completed using two new ruby coils and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11972572
Report Number3005168196-2021-01295
Device Sequence Number4229425
Product Code HCG
UDI-Device Identifier00814548018270
UDI-Public00814548018270
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0204-B
Device Catalogue NumberRBY4C0204
Device Lot NumberF104738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2021
Initial Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Date Report Sent to FDA01/01/2005